Jump to content
CrazyBoards.org

Recommended Posts

Guest jessa

ok, so here is my story. Back in August 06 i had a heart procedure that involved cathetors in my veins. It wa sa 7 hour procedure that cured my heart disorder, but 2 months post op left me with a blood clot in my lung... This was by far teh worst pain of my life. I went to teh hospital 3 times before i was properly treated. i had an effusion, a fluid sack that forms between teh injury and tissues under teh skin, the size of a golf ball that was in my body for literally months after. I was left with a Hypo active muscle up my back. SO this is where it gets sticky... I was given vicodin off and on for teh first 3 months, I didn't tkae them on a dailsy basis, or if I did it was like 2 one time at bedtime. I was in a car accident in MArch which threw me into teh side of my door, yup as fate would have it right into teh injured area. I was than given vicodin again ebcuase I was constantly in pain from my lower back to teh effusion area all the way up my neck. I began physically therpay for this while still tkaing no more than 4 5/500 vicodin a day. teh routine of 3-4 a day started about 6 weeks ago, before that I would take it rnadomly but always less than that. anyways, I started having head aches adn this I asscoiated with teh PT. I went to my doc she said she thought I was having head aches frmo too much pain killer use? and said I had to stop cold turkey! I spoke to a nurse who worked there and has been doing this for 20 something yeras, the doc braqnd new, she said no wya I should tapper my meds. SO I have 8 vicodin left do you guys think that is enough to get me through this? ALso I am in so much pain my neck is hard as a rock, I am up at 1 am because I can't get comfortable with my back adn because of teh no pain meds I guess I am sore all over like teh flu!!! I need some advice! Do 3-4 5/500 seem like an addition? I tkae it because I have pain, I know many thikn they do but I actually do adn yes I dont' mind teh other benifits lighter mood etc... but mainly I dont' wnat to hurt!

thanks

Link to comment
Share on other sites

Guest jessa

that is, teh nurse said I should tapper my meds...

ok, so here is my story. Back in August 06 i had a heart procedure that involved cathetors in my veins. It wa sa 7 hour procedure that cured my heart disorder, but 2 months post op left me with a blood clot in my lung... This was by far teh worst pain of my life. I went to teh hospital 3 times before i was properly treated. i had an effusion, a fluid sack that forms between teh injury and tissues under teh skin, the size of a golf ball that was in my body for literally months after. I was left with a Hypo active muscle up my back. SO this is where it gets sticky... I was given vicodin off and on for teh first 3 months, I didn't tkae them on a dailsy basis, or if I did it was like 2 one time at bedtime. I was in a car accident in MArch which threw me into teh side of my door, yup as fate would have it right into teh injured area. I was than given vicodin again ebcuase I was constantly in pain from my lower back to teh effusion area all the way up my neck. I began physically therpay for this while still tkaing no more than 4 5/500 vicodin a day. teh routine of 3-4 a day started about 6 weeks ago, before that I would take it rnadomly but always less than that. anyways, I started having head aches adn this I asscoiated with teh PT. I went to my doc she said she thought I was having head aches frmo too much pain killer use? and said I had to stop cold turkey! I spoke to a nurse who worked there and has been doing this for 20 something yeras, the doc braqnd new, she said no wya I should tapper my meds. SO I have 8 vicodin left do you guys think that is enough to get me through this? ALso I am in so much pain my neck is hard as a rock, I am up at 1 am because I can't get comfortable with my back adn because of teh no pain meds I guess I am sore all over like teh flu!!! I need some advice! Do 3-4 5/500 seem like an addition? I tkae it because I have pain, I know many thikn they do but I actually do adn yes I dont' mind teh other benifits lighter mood etc... but mainly I dont' wnat to hurt!

thanks

Link to comment
Share on other sites

My two cents here, but I didn't know that tapering off an addictive drug was a bad thing. I tapered off Vicodin fine after my wisdom tooth extraction, and also off of Oxycodone/Percocet following my tumor removal throat surgery in October '06. But that's just me.

Have you considered discussing other pain meds with your doc? The tricyclic antidepressants, as well as the SSNRI Cymbalta, have been proven to aid in pain management. Unlike the opioids, they're not physically addictive (i.e., you won't be constantly raising the dose to achieve the same pain relief effect).

Pain management psychotherapy (mainly consisting of meditation technique and biofeedback exercises) has also proven effective in some patients. Also, directed physical therapy (such as stretching and mild resistance training) is shown to strengthen the muscles surrounding the offending joints.

So, please do talk to your doc about other pain management options. Generally, opiates aren't a "forever" drug (unless nothing else has worked). Good luck!

Link to comment
Share on other sites

As long as you're actually taking it for the pain, and not for any feel-good effect. You're not an addict. Your body may be physically addicted - so you would need to wean off.. but that's not the same thing. The question is; does it work, is there something else you could take, and are you taking too much for it to be physically bad for you? Technically, you should be able to take up to 8 a day. That's because there is 500mg of acetaminophen in one of your pills & the max you can safely take per day is 5000mg - otherwise you risk liver damage. Of course, the long term use of that could cause problems as well.

At your level, it shouldn't be too hard to stop taking them.. just spread out the doses more and more (you can try supplementing with ibuprofen). I was on 4 pills of tylenol w/ codeine a day after an injury, stopped cold turkey, and only got a little shaky and dizzy for the day.

Best of luck!

Link to comment
Share on other sites

I don't think 3-4 a day is any problem; last time I was rx'd them, I think it said to take one every 6 hours--trechnically 4 a day, excepting for sleepy-time.

And, with your question, one can see the problem with pain-management today: docs are afraid to script it, patients are afraid to either take it, admit they might need it, or are worried about long-term effects. And of COURSE, we all know that those who ask for it are filthy addicts...

I don't think it's gonna be aproblem, so long as it's only for pain. I DO worry about your long-term pain management, as it seems this could end up recurring. I think you should look into less-opiod based pain management if it seems like this may be a long term problem. After all, you sure can get hooked, and besides, if it's long term the dose will have to keep going up until you max out, and then...? On to the next drug. Until there are no more.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...